How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, Doctor
Category: Medical
Satisfied Customers: 6590
Experience:  Trained in the multiple medical fields for many years.
20084961
Type Your Medical Question Here...
khagihara is online now
A new question is answered every 9 seconds

Can an onset of tics be caused by not receiving medications

Customer Question

Can an onset of tics be caused by not receiving medications such as anxiety meds, anti depressants, and/or mood stabilizers? My mother is in a memory care facility, and I discovered that she has been out of these meds for a month or more.
Submitted: 1 year ago.
Category: Medical
Expert:  khagihara replied 1 year ago.

Did you ask the nurse about it?

Customer: replied 1 year ago.
but she's (RN) brand new and walked into a mess. Very concerned. Physicians, (2) Accountable Care Management review records weekly and monthly and did not catch this problem. Complaints before about other problems denied.
Customer: replied 1 year ago.
I believe that the facial (mouth and teeth clicking) for last 6 weeks or so may be caused by withdrawal from meds she was out of. I thought pursing of lips was due to not drinking enough fluids so have been applying chapstick frequently. Clicking of teeth just started last week.
Customer: replied 1 year ago.
Does the medical chart include all prescription info. including dispensing info.?
Expert:  khagihara replied 1 year ago.

It should have all information. You should talk to her physician in the nursing home.

Customer: replied 1 year ago.
Zyprexa and Celexa were 2 that she was out of. I'll check for other 2. B.ack to question #---. Can the onset of tics be caused by not receiving these meds for 4-6 weeks at least? Also symptoms of withdrawal noted by changes in personality and speech.
Expert:  khagihara replied 1 year ago.

Zyprexa could cause lip smacking or puckering, puffing of the cheeks, rapid or worm-like movements of the tongue, uncontrolled chewing movements, or uncontrolled movements of the arms and legs. That could be the reason her doctor took it out. Celexa doesn't interact with other medications very much. But it could enhance the side effect of Zyprexa. Her doctor might have stopped Celexa because of it.

Customer: replied 1 year ago.
The doctors did Not remove these medications. They just forgot to reorder them and didn't catch that she had run out of them. The question is still can involuntary removal of meds cause the tics to develop due to errors on physicians part?
Expert:  khagihara replied 1 year ago.

Sudden stop of Zyprexa could cause tics.

Customer: replied 1 year ago.
Thank you so much Dr. Khagihara!
Expert:  khagihara replied 1 year ago.

You are welcome.